How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19146
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My sons 8 to 10 lbs dog at my 5 mg xyzal what do i do

Customer Question

my sons 8 to 10 lbs dog at my 5 mg xyzal what do i do
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome, Just to let you know that I am locked on to your question and am working on it now.My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting. I have worked out an answer for you below ... 1. Good news! : I would very much doubt if this would cause a 10 pound dog any sort of serious problem, at 5 mg you may perhaps see some degree of drowsiness for the next four or five hours and also perhaps a mild transient bout of gastroenteritis but I would not expect anything worse than that. 2. When antihistamines of this nature are used in dogs a typical dose rate would be 1 mg per Kg of your dog's bodyweight, that would be roughly 4.5 mg in your dog's case which is not so far from the 5 mg which was swallowed. So you can see there is little cause for concern and all you need do is observe your dog in the meantime. 3. Having said the above if you want to be 100% sure you are doing the right thing and take every precaution then some owners would recover this drug by inducing vomiting. If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK 4. Of course if more severe symptoms arise or you become further concerned then you should have a vet check him over without delay, but this would be unlikely. I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again,
I am just checking back in to see how your dog is getting on after our recent dialogue concerning the xyzal.
How are things going?
Regards,
Dr Scott
Please be kind enough to rate my service to you { Using the site rating system }, such feedback really helps me maintain the quality of my answers.

Related Dog Veterinary Questions